Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 74, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2022, 7:46 PM CDT for Marshall County, Maury County, Tennessee. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2022, 7:46 PM CDT (00:46 UTC)
- Expired
- May 21, 2022, 7:56 PM CDT
- In force
- 10 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 7:28 PM CDT, 18 minutes earlier.
Area forecast discussion, May 21, 7:28 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 728 PM CDT Sat May 21 2022 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Outflow boundaries pushing to the east across western and central portions of mid state region has spawned convection shortly after 22/00Z (7 PM CDT Tonight) moving eastward into Nashville Metro Area and in other areas approaching the I-65 Corridor. Only storm report received previously is a report of pea to nickel size hail reported late this afternoon near the TN River Valley Region of Stewart County. CAMS and other traditional short term models not initializing on this convective scenario well, with latest CONSShort and HIRESWFV3 model solutions closest to current convective pattern. Latest 22/00 OHX Sounding Profile and associated derived indicies showing good atmospheric moisture content and instability, but very if little atmospheric shear. Some of the stronger storms could also bring brief heavy rainfall at times causing localized minor flooding, but no expecting a widespread flooding threat across mid state region as of this time. Latest satellite imagery continuing to show an 'impressive lightning show" generally south of I-40 Corridor which will be reaching southern portions of the I-65 Corridor here within the next few minutes to around an half of an hour or so. Specifics concerning above mentioned convection moving into Nashville Metro Area are as following: An area of strong thunderstorms will push eastward and impact entire I-65 Corridor region through at least 7:45 PM CDT tonight with gusty winds main concern. Tweaked hourly temperature, dewpoint, and wind speed/direction grids blending them with previously forecasted associated mid to late evening hourly gridded values. Above mentioned convection should generally weaken as evening hours progress per wanning of diurnal heating influences. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. Scattered TSRA will impact the terminals (except CSV) this evening. There will be a break after 02Z, then more scattered showers and storms will move in after 04Z. A cold front will pass through the area around 12Z for most sites. The front will bring NNW winds. Scattered showers and a few thunderstorms will follow the front throughout Sunday with mainly MVFR cigs area wide. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........13
Hazardous weather outlook, May 21, 4:12 PM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 412 PM CDT Sat May 21 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-221000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 412 PM CDT Sat May 21 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. Scattered thunderstorms are possible late this afternoon through the early overnight hours, especially around and west of the I-65 Corridor. Some of these thunderstorms may be strong to severe, capable of large hail and damaging winds, especially around and north of the I-40 Corridor and around and west of the I-65 Corridor through mid evening hours tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms are possible early Sunday morning, especially west of I-65. Some of the storms may be strong to severe, capable of large hail and damaging winds. The chance for thunderstorms increases Tuesday afternoon through Thursday evening. Some of these storms could be strong. Monitor the latest forecasts for updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright/Schaper
In the hours before
Special weather statement, May 21, 5:27 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
527 PM CDT Sat May 21 2022
TNZ005-006-023>025-212315-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
527 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, Stewart, Houston and northern Humphreys Counties through
615 PM CDT...
At 527 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Campbell to near Erin to 7 miles west
of Waverly. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Waverly, Camden, Dover, Erin, Tennessee Ridge, Big Rock,
Cumberland City, Slayden, Palmyra, Woodlawn, Houston County Airport,
Indian Mound and Cunningham.
This includes Interstate 24 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
parts of Middle Tennessee.
&&
LAT...LON 3664 8712 3648 8719 3617 8758 3606 8798
3612 8792 3617 8792 3663 8791 3664 8757
TIME...MOT...LOC 2227Z 247DEG 24KT 3661 8752 3633 8765 3612 8791
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 21, 6:01 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
601 PM CDT Sat May 21 2022
TNZ024>026-056-057-212345-
Hickman TN-Dickson TN-Humphreys TN-Cheatham TN-Perry TN-
601 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of Dickson, central
Cheatham, north central Perry, Humphreys and northern Hickman
Counties through 645 PM CDT...
At 600 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McEwen to 8 miles south of Hurricane
Mills. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickson, Waverly, Centerville, White Bluff, New Johnsonville, McEwen,
Burns, Hurricane Mills, Charlotte, Lobelville, Vanleer, Slayden, Bon
Aqua, Cheatham Dam, Lyles, Bucksnort, Pinewood and Nunnelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
far northwest Middle Tennessee.
&&
LAT...LON 3617 8756 3625 8752 3634 8751 3631 8730
3633 8723 3631 8721 3631 8716 3629 8715
3632 8706 3614 8717 3596 8720 3596 8727
3582 8736 3576 8791 3594 8793 3594 8794
3606 8796
TIME...MOT...LOC 2300Z 255DEG 36KT 3613 8754 3584 8778
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 21, 6:27 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
627 PM CDT Sat May 21 2022
TNZ007-008-025>027-057-059-220015-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Davidson TN-
Cheatham TN-Sumner TN-
627 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of Davidson, eastern
Dickson, western Sumner, northwestern Williamson, Cheatham,
northeastern Hickman and Robertson Counties through 715 PM CDT...
At 626 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Coopertown to 7 miles
southwest of Fairview. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin, Springfield, Ashland City, Nashville, Madison,
Hendersonville, Brentwood, Goodlettsville, White House, Millersville,
Greenbrier, Forest Hills, Oak Hill, Coopertown, White Bluff, Belle
Meade, Kingston Springs, Pegram, Ridgetop and Cross Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
Middle Tennessee.
&&
LAT...LON 3663 8657 3664 8655 3591 8678 3583 8733
3645 8714 3646 8712 3647 8713 3654 8711
3665 8681 3665 8659
TIME...MOT...LOC 2326Z 251DEG 23KT 3650 8705 3592 8724
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 21, 6:43 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
643 PM CDT Sat May 21 2022
TNZ057-058-060-220030-
Hickman TN-Lewis TN-Maury TN-
643 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of northeastern Lewis,
northwestern Maury and Hickman Counties through 730 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hohenwald, Centerville, Gordonsburg, Kimmins, Pinewood,
Pleasantville, Williamsport and Nunnelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3552 8748 3567 8771 3597 8750 3570 8710
TIME...MOT...LOC 2343Z 221DEG 14KT 3564 8751
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 21, 6:57 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
657 PM CDT Sat May 21 2022
TNZ095-220045-
Giles TN-
657 PM CDT Sat May 21 2022
...A strong thunderstorm will impact portions of Giles County through
745 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Pulaski, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pulaski, Ardmore, Elkton, Minor Hill, Goodspring, Frankewing and
Prospect.
This includes Interstate 65 between mile markers 1 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3500 8718 3507 8722 3528 8711 3528 8686
3523 8683 3522 8683 3499 8684
TIME...MOT...LOC 2357Z 242DEG 16KT 3503 8710
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13Special weather statement, May 21, 7:08 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
708 PM CDT Sat May 21 2022
TNZ007>009-026>029-057>062-075-220045-
Hickman TN-Rutherford TN-Williamson TN-Wilson TN-Maury TN-
Cheatham TN-Marshall TN-Macon TN-Robertson TN-Lewis TN-Davidson TN-
Bedford TN-Trousdale TN-Sumner TN-
708 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of Middle Tennessee
along the Interstate 65 Corridor through 745 PM CDT...
At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Plains Nashville to Mount
Pleasant. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Murfreesboro, Franklin, Columbia, Gallatin, Lebanon, Springfield,
Ashland City, Lafayette, Hartsville, Nashville, Madison,
Hendersonville, Smyrna, Brentwood, La Vergne, Spring Hill, Mount
Juliet, Goodlettsville, White House and Millersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3663 8596 3551 8654 3549 8737 3663 8689
3665 8679 3665 8659 3663 8656 3665 8651
3665 8645
TIME...MOT...LOC 0007Z 246DEG 24KT 3657 8663 3564 8723
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:08 PM CDT | Special Weather Statement | OHX | Davidson, Maury, Robertson, Rutherford, Sumner, Trousdale and 2 more | 37 min |
| May 21, 7:24 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 13 min |
| May 21, 7:55 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Rutherford, Williamson | 50 min |
| May 21, 8:21 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 39 min |
| May 21, 8:41 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Rutherford | 49 min |
| May 21, 9:05 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Warren | 40 min |
| May 21, 9:42 PM CDT | Special Weather Statement | OHX | Lawrence | 48 min |
| May 21, 9:54 PM CDT | Special Weather Statement | OHX | Maury | 36 min |
| May 21, 10:10 PM CDT | Special Weather Statement | OHX | Perry, Wayne | 35 min |
| May 21, 10:13 PM CDT | Special Weather Statement | OHX | Lawrence | 32 min |
| May 21, 10:32 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
| May 21, 10:35 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Wayne | 40 min |
| May 21, 11:03 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.